Saturday, September 6, 2008

Back On Track



Day two of having the Solu-Medrol infusion is over and tomorrow I can finally take the IV out of my hand. I am feeling so much better; I can move my head again and walk without the use of a cane. I am not going to lie, I am too vain to be walking around with a cane and I will do whatever it takes not to have to use it more than I have to. I am a realist and I know the day might come where I will have to use more frequently than I do know, but until then I am going to move around everyday I use of my legs. I was devastated when I had to stop wearing my three-inch heels. Hell, I catch grief from my doctors coming in with a one-inch heel. If you were, a shoe fanatic as if I am you would know how I feel. If I told you how many pairs of three inch heels I had to replace you would think I was nuts. Therefore, I will not reveal how many pair of shoes I own :)

This time around, the only problem I had with the Solu-Medrol was severe stomach cramping the first day. Today I was energize and I got a lot things accomplished around the house and caught up on reading chapters from my online History II class. My neurologist advised I go back on the Fentanyl patch. I discussed the emotional incident I had in May and I stopped in June thinking the emotional breakdown was from the Fentanyl patch. She had a point about the Fentanyl patch did keep my pain level in control because I was getting a daily dose of pain medication, I did not have daily tingles and numbness, and I did not have an exacerbations while I was wearing the Fentanyl patch. She also said that she is not comfortable with how many Lortab I have to take. With the kind of pain I suffer, I need daily 24/7 dosage of pain medicine going into my system.

I talked with a pharmacist and ask him if the Fentanyl could have been the cause of my emotional breakdown in May, he said Fentanyl does not cause that kind of reaction and that it could have been another medication I was taking. After that incident, I stopped taking all the medication. I do not plan to start my Fentanyl patch immediately because I am feeling fine from the Solu-Medrol. My plan is to take my Copaxone injection daily, and my Fentanyl patch. When it is time to put another Fentanyl patch on the third day I will skip a day or two then put another patch on.

I know my body better than anyone does and I believe this plan is best for me. My doctors want me to take an anti-depressant, but I am not willing to get back on an anti-depressant. The side effects of the anti-depressant have mental mood changes. Therefore, if it was not the Fentanyl that caused my emotional breakdown in May, it had to be the anti-depressant. If I feel, I need to go on an anti-depressant than I will make that decision when the time comes. The Fentanyl patch has dangerous side-effects, but you have to take the good with the bad and I am willing to take that chance again because it did work for me.

2 comments:

Nicole said...

I'm glad you're feeling better mom!

Anne said...

You are right in that you know your body better than anyone.

I know you will make the right decisions FOR YOU regarding your meds.

Good posting!

Take care,
Anne